Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 19, 2013, 5:38 PM MST for Eddy County, New Mexico. It took effect at Feb 20, 2013, 11:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2013, 5:38 PM MST (00:38 UTC)
- In effect from
- Feb 20, 2013, 11:00 AM MST
- Expired
- Feb 20, 2013, 2:22 PM MST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS74 KMAF 200040 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 638 PM CST TUE FEB 19 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY FOR THE EDDY COUNTY PLAINS... ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS...APACHE...AND CHISOS MOUNTAINS ABOVE 4500 FEET... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. WEDNESDAY. IN ADVANCE OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE BEGINNING WEDNESDAY AFTERNOON OVER THE GUADALUPE...DAVIS...APACHE...AND CHISOS MOUNTAINS...AND ADJACENT PLAINS. AREAS OF BLOWING DUST MAY REDUCE THE VISIBILITY TO 1 TO 3 MILES. NMZ027-TXZ258-201345- /O.CAN.KMAF.HW.W.0005.000000T0000Z-130220T0300Z/ /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.COR.KMAF.HW.W.0006.130220T1800Z-130222T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 538 PM MST TUE FEB 19 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY... * EVENT...HIGH WINDS. * TIMING...FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY. * WINDS...SOUTHWEST TO WEST 40 TO 60 MPH WITH GUSTS TO 70 TO AROUND 80 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-201345- /O.CAN.KMAF.WI.Y.0004.000000T0000Z-130220T0300Z/ /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.COR.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 638 PM CST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * EVENT...HIGH WINDS. * TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ074-201345- /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 638 PM CST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * EVENT...HIGH WINDS ABOVE 4500 FEET. * TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST 30 TO 40 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-201345- /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 538 PM MST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY... * EVENT...HIGH WINDS. * TIMING...FROM 11 AM TO 5 PM MST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ080-081-201345- /O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/ MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON 638 PM CST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * EVENT...HIGH WINDS ABOVE 4500 FEET. * TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST 30 TO 40 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
445 WWUS74 KMAF 201148 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 548 AM CST WED FEB 20 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TODAY TO 5 PM MST THURSDAY FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT FROM 3 PM TODAY TO 6 PM CST THURSDAY FOR THE DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 3 PM TODAY TO 6 AM CST THURSDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS...APACHE...AND CHISOS MOUNTAINS ABOVE 4500 FEET... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST FROM THE SOUTHWEST U.S. TODAY. IN ADVANCE OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE BEGINNING THIS AFTERNOON OVER THE GUADALUPE...DAVIS...APACHE ...AND CHISOS MOUNTAINS...AND ADJACENT PLAINS. PATCHY BLOWING DUST MAY REDUCE THE VISIBILITY TO 1 TO 3 MILES THIS AFTERNOON. TXZ074-202200- /O.UPG.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/ /O.NEW.KMAF.HW.W.0006.130220T2100Z-130222T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 548 AM CST WED FEB 20 2013 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS ABOVE 4500 FEET. * TIMING...FROM 3 PM CST TODAY TO 6 PM CST THURSDAY. * WINDS... WEST TO SOUTHWEST 30 TO 40 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-202200- /O.NEW.KMAF.HW.W.0006.130220T1800Z-130222T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 448 AM MST WED FEB 20 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THURSDAY. * EVENT...HIGH WINDS. * TIMING...FROM 11 AM MST TODAY TO 5 PM MST THURSDAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 80 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. && $$ TXZ057-202200- /O.EXB.KMAF.WI.Y.0005.130220T2100Z-130221T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 548 AM CST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY. * EVENT...STRONG WINDS ABOVE 4500 FEET. * TIMING...FROM 3 PM TODAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-TXZ080-081-202200- /O.EXT.KMAF.WI.Y.0005.130220T2100Z-130221T1200Z/ EDDY COUNTY PLAINS-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...MARFA...BIG BEND NP...MARATHON 548 AM CST WED FEB 20 2013 /448 AM MST WED FEB 20 2013/ ...WIND ADVISORY NOW IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 6 AM CST /5 AM MST/ THURSDAY... * EVENT...STRONG WINDS. * TIMING...FROM 3 PM TODAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
455 WWUS74 KMAF 202122 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 322 PM CST WED FEB 20 2013 ...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET... ...WIND ADVISORY IN EFFECT FROM 11 AM CST TO 6 PM CST THURSDAY FOR MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS... VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS AND MARFA PLATEAU.... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST FROM THE SOUTHWEST U.S. TONIGHT TO WESTERN OKLAHOMA BY THURSDAY AFTERNOON. IN ADVANCE OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE TONIGHT OVER THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. STRONG WINDS WILL CONTINUE DURING THE DAY THURSDAY IN THESE AREAS AS THE STORM SYSTEM PASSES BY TO THE NORTH. VERY WINDY CONDITIONS WILL ALSO DEVELOP LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF WEST TEXAS. NMZ028-TXZ057-080-211200- /O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/ /O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...MARFA 322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... ...WIND ADVISORY IS CANCELLED FOR TONIGHT... * EVENT...VERY WINDY CONDITIONS. * TIMING...FROM 11 AM CST TO 6 PM CST THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ081-202230- /O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/ BIG BEND AREA- INCLUDING THE CITIES OF...BIG BEND NP...MARATHON 322 PM CST WED FEB 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL CRITERIA TONIGHT. WEST WINDS OF 15 TO 30 MPH ARE EXPECTED OVERNIGHT. $$ NMZ027-TXZ258-211200- /O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 222 PM MST WED FEB 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * EVENT...HIGH WINDS. * TIMING...THROUGH 5 PM MST THURSDAY. * WINDS...WEST 40 TO 60 MPH WITH GUSTS TO 75 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. && $$ TXZ074-211200- /O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 322 PM CST WED FEB 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * EVENT...HIGH WINDS ABOVE 6000 FEET. * TIMING...THROUGH 6 PM CST THURSDAY. * WINDS... WEST TO SOUTHWEST 30 TO 40 MPH. GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-211200- /O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * EVENT...VERY WINDY CONDITIONS. * TIMING...11 AM CST TO 6 PM CST THURSDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:23 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 19, 4:23 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 PM CST TUE FEB 19 2013
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
MVFR CEILINGS AND VISIBILITIES COULD AFFECT ALL BUT KFST THIS
EVENING AS RAIN DEVELOPS AND MOVES EASTWARD OVER THE REGION. THINK
ANY LOWER CEILINGS AND VISIBILITY WILL LIFT AFTER THE
PRECIPITATION PASSES...BUT WILL REDEVELOP LATE TONIGHT/EARLY
WEDNESDAY MORNING. MVFR CEILINGS SHOULD LIFT WEST TO EAST...BUT
COULD AFFECT KMAF UNTIL AT LEAST 20/18Z. WINDS WILL BE ON THE
INCREASE FROM THE SOUTH AND SOUTHWEST LATE WEDNESDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 323 PM CST TUE FEB 19 2013/
DISCUSSION...
WV IMAGERY SHOWS THE UPPER TROUGH ALONG THE WEST COAST NEAR THE
OR/CA BORDER...TRANSITIONING FLOW ALOFT OVER WEST TEXAS/SE NM FROM
ZONAL TO SW AS IT PUSHES THE RIDGE EAST. W/IN THIS FLOW ALOFT IS A
THICK PLUME OF STR MSTR...PUTTING THE KIBOSH ON AFTERNOON HIGHS AND
WINDS OUT WEST. BUFFER AND LATEST RUC SOUNDINGS AT KGDP INDICATE
MUCH LESS MIXING AND HEAVIER CLOUD COVER...SO WE/LL CANCEL THE
CURRENT WIND WARNINGS/ADVISORIES THERE FOR THE AFTERNOON PACKAGE.
IN ITS PLACE...WE/LL INCREASE POPS OVER MUCH OF THE AREA. SHORT
RANGE MODELS ARE ALL CONSISTENT IN BRINGING A SHORTWAVE THRU THE
NORTHERN HALF OVER THE CWA OVERNIGHT...MAINLY NORTH OF I-10/20 UNDER
A NAM-ADVERTISED LFQ OF A H2 125+KT JET. AREA RADARS ALREADY SHOW
SHRA HAS DEVELOPED S OF KELP. FORECAST SOUNDINGS STILL SHOW FAIRLY
DRY SUBCLOUD LAYERS...SO QPF WILL BE LIGHT.
WEDNESDAY...LATEST MODELS HAVE SLOWED THE UPPER TROUGH FROM 24 HRS
AGO...AND BRING IT TO CENTRAL AZ BY 00Z THURSDAY. H7 PRESSURE
GRADIENT INCREASES TO 60M/150NM OVER THE GUADALUPES BY 18Z
WEDNESDAY...W/SFC GRADIENTS INCREASING AFTER 00Z THURSDAY AS A SFC
TROUGH MOVES SOUTH OF THE AREA...AND A LEESIDE SFC TROUGH SINKS INTO
THE SOUTH PLAINS THURSDAY AFTERNOON. AS THE UPPER TROUGH EJECTS
NE. HIGH WINDS WILL BE POSSIBLE THRU THE GUADALUPES FROM WED
AFTERNOON THRU THURSDAY...AND WE/LL ISSUE A WARNING TO COVER THIS
THRU THEN. ELSEWHERE...ADVISORIES WILL BE ISSUED FOR THE ADJACENT
PLAINS...AND FOR THE MTNS SOUTH. BLDU WILL STILL BE
POSSIBLE...DESPITE ANY QPF. W/THIS INCREASED SW FLOW...AND DESPITE
CLOUD COVER/COOLER TEMPS...RH/S OUT WEST SHOULD STILL REACH CRITICAL
LEVELS BY THE AFTERNOON. EAST OF THIS...INSTABILITY WILL BEGIN
INCREASING IN BETTER MOISTURE OVER THE EASTERN ZONES. FORECAST
SOUNDINGS SHOW A CAP...BUT A SHORTWAVE/LIFT AHEAD OF THE TROUGH MAY
BE SUFFICIENT ENOUGH TO KICK OFF A THUNDERSTORM OR TWO DURING THE
LATE MORNING/AFTERNOON. BY 00Z THURSDAY...MODELS SHARPEN UP A
DRYLINE MID-CWA...W/A WARM FRONT AND EVEN THE HINT OF A TRIPLE POINT
EAST. FORECAST SOUNDINGS LOSE THE CAP WEDNESDAY EVENING...FOR
THUNDERSTORM DEVELOPMENT ALONG AND EAST OF THE DRYLINE...W/BEST
CHANCES OVER THE UPPER CONCHO VALLEY. STILL NOT READY TO PULL THE
TRIGGER ON MENTIONING SEVERE STORMS YET...AND WOULD LIKE TO SEE
BETTER MID-LVL LRS. FORECAST SOUNDINGS CONTINUE TO INDICATE 0-6KM
BULK SHEAR OF 70KTS ALONG THE DRYLINE...AND ANY STORMS THAT DO
DEVELOP SHOULD MOVE EAST OUT OF THE AREA AT 40+KTS. THURSDAY INTO
THE EXTENDED CONTINUES TO LOOK DRY AND WINDY. W/THE EJECTION OF THE
UPPER TROUGH...THE ECMWF/CMC BRING IN THE NEXT TROUGH FLAT/FAST
FRIDAY...WHILE THE SLOWER...DEEPER GFS ARRIVES SATURDAY. ALL THREE
MODELS FINISH OUT THE EXTENDED WITH A SERIES OF UPPER LEVEL SYSTEMS
BRUSHING NORTH OF THE AREA...SUGGESTING WIND AND FIRE WX WILL BE
CANDIDATES FOR CONCERN THRU MIDWEEK NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 47 65 36 64 / 70 10 20 0
BIG SPRING TX 44 63 39 62 / 60 20 50 0
CARLSBAD NM 40 70 34 67 / 40 0 0 0
DRYDEN TX 48 67 45 67 / 10 0 0 0
FORT STOCKTON TX 48 76 40 63 / 10 0 0 0
GUADALUPE PASS TX 38 62 27 52 / 40 0 0 0
HOBBS NM 42 65 32 64 / 70 0 20 0
MARFA TX 30 68 25 52 / 10 0 0 0
MIDLAND INTL AIRPORT TX 46 64 38 61 / 50 10 20 0
ODESSA TX 48 67 37 63 / 50 10 20 0
WINK TX 46 74 37 65 / 50 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM NOON TO 6 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 11 AM TO 5 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...PECOS...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM NOON WEDNESDAY TO 6 AM CST THURSDAY FOR THE
FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS
AREA...MARFA PLATEAU...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 1 PM CST /NOON MST/ TO 7 PM CST /6 PM MST/
WEDNESDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&
12/44Hazardous weather outlook, Feb 19, 1:37 PM MST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CST TUE FEB 19 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 237 PM CST TUE FEB 19 2013 /137 PM MST TUE FEB 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT. SUSTAINED WIND SPEEDS OF 40-60 MPH WITH GUSTS TO 80 MPH WILL BE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT. VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE DAVIS MOUNTAINS...MARFA PLATEAU...BIG BEND AND THE EDDY COUNTY NEW MEXICO PLAINS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...MARFA PLATEAU AND PRESIDIO VALLEY. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN WEDNESDAY AND ESPECIALLY WEDNESDAY NIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HAIL..AND BRIEF HEAVY RAINFALL. IN ADDITION THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE PERMIAN BASIN...TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR. A FIRE WEATHER WATCH IS IN EFFECT. STRONG WINDS ARE EXPECTED AGAIN IN THE GUADALUPE MOUNTAINS THURSDAY. WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:48 AM MST | High Wind Warning | MAF | 30 days | |
| Feb 20, 2:22 PM MST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 27 hr |
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.